MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ
Model Number C0R50
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.A follow-up report will be provided upon the completion of the investigation.
 
Event or Problem Description
Procedure performed: upper gs surgery laparoscopic robotic esophagectomy.Event description: "this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." "shield fell off" "report from the sales rep: the esophagectomy was performed with da vinci system (version:si).During an insertion of an endoscope for da vinci system, one of the seal components, the transparent valve was removed and it fell off inside the abdomen.All pieces were retrieved and are accounted for.The patient status is ok.Initial investigation report the event unit was returned to us and visually inspected.The shield was removed from the seal.However, the ddb and septum remain assembled with the seal.A petal of the shield was fragmented from the shield.We noted the septum was fragmented.However, the fragment for the missing section on the septum was not returned to us.The unit will be returned to amr for further evaluation.Admin# (b)(4)" cer check list operation time was approximately 5 hours.The surgeon's skill level was "attending/skilled surgeon".Main usage of the damaged trocar was the camera port.The number of insertion/removal during surgery was approximately 10 times.The surgeon and/or nurse found the damage right after the start of the case.The surgeon and/or nurse found the parts during the case.After finding the damage the surgeon removed some of damaged parts.Intraperitoneal irrigation was not performed at the case.This was the first time that the same issue happened at the same department/specialty at the hospital.Type of intervention: "all pieces were retrieved and are accounted for." patient status: no patient injury."the patient status is ok.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant's experience of seal component separation.The shield, a clear plastic internal component of the seal, had been dislodged and was missing a piece.The clear fragment matched the missing portion of the shield.The septum, a rubber component of the seal, was observed to be fragmented as well.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7376141
Report Number2027111-2018-00125
Device Sequence Number11052832
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)200813(30)01(10)1303025
Combination Product (Y/N)N
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/13/2020
Device Model NumberC0R50
Device Catalogue Number101451901
Device Lot Number1303025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1